Lisa G.
Posted by

Tough Days

Lisa G.
Posted by
01 Jun 2016

Getting through the tough days of the Delayed Intensification phase of treatment for ALL.

We are now halfway through phase 4, delayed intensification.

Hugo has finished the second week of steroids, which again saw disturbed nights with painful legs and tummy.  He has been completely wiped out and has spent most of the last week lying on the sofa with his precious bunny.  He is still neutropenic so we are on edge, expecting him to come down with an infection and the thermometer has been in regular use.

His hair, which had slowly began to thicken, has started to fall out.  This has definitely been the toughest phase on Hugo so far.  I miss my chirpy little man and it's been so difficult seeing him like this.  It's frustrating to know that the drugs that are helping to cure him are doing so much harm at the same time.  These are the tough days they warned us about.  The days where you have to dig deep, find some inner strength and look for the bigger picture.  To remember that this will pass, that it won't always be like this. 

Even with all this Hugo manages to battle on.  His smiles may be weaker and fewer, but they are still there.  He continues to amaze and inspire me.  I may be sad for him, but I couldn't be any prouder.

Fortunately this midway point gives him a little break before the second half starts.  Hopefully it will allow him to gather some strength ready for whatever he may face next.

12 December 2015

Read more on Hugo's journey at